Iohexol

Iohexol Reactions 1680, p188 - 2 Dec 2017 Encephalopathy and hemiparesis: case report A 72-year-old woman developed encephalopathy and right hemiparesis during treatment with iohexol [Omnipaque 300; dosage, route; time to reaction onset not clearly stated]. The woman had a history of type 2 diabetes mellitus and a 10mm anterior communicating artery aneurysm on the left side. SHe underwent an elective endovascular flow-diverter embolisation of the aneurysm. One hour later, she developed global aphasia. Subsequently, an emergent CT scan and a CT angiography using iohexol as a contrast medium were performed, which showed normal vasculature but a high attenuation of the left hemispheric subarachnoid space interpreted as hemispheric oedema. An emergent MRI revealed scattered, punctate infarcts in the left middle cerebral artery region. Twelve hours after the embolisation procedure, she developed right hemiparesis and encephalopathy that worsened gradually and peaked at 24 hours. Subsequently, a repeat CT angiography revealed a minute calibre of the vasculature in the region of the distal left cerebral artery. A perfusion CT scan showed a reduced left hemispheric cerebral blood flow with preservation of the cerebral blood volume. Thereafter, the woman underwent an emergency angiography and was treated with verapamil for the vasospasm. Her BP was augmented using phenylephrine to 160mm Hg with no change in the calibre of the vasculature in the region of the distal left cerebral artery on a repeat CT angiography. An electroencephalography revealed a focal persistent delta of moderate-high amplitude on the left side, predominantly over the fronto-temporal region of the head. Her severe neurological deficits progressive worsened even after 24 hours following the embolisation procedure. A subsequent non-contrast CT showed worsening of the left hemispheric oedema. Thereafter, a dual energy iodine subtracting sequencing revealed iohexol contrast extravasation that contributed to the sulcal effacement appearance with the presence of actual brain oedema. Therefore, she was diagnosed with contrast-induced encephalopathy and hemiparesis due to iohexol. Her vasopressor augmentation was withdrawn. Seventy-two hours after the onset of the symptoms, she had a complete neurologic recovery. Author comment: "We report a case of [contrast-induced encephalopathy] in which we used a dual energy CT scan to make the diagnosis." "At 12 h, she developed right hemiparesis and encephalopathy." Pagani-Estevez GL, et al. Dual-Energy CT to Diagnose Pseudoedema in Contrast- Induced Encephalopathy Following Cerebral Angiography. Neurocritical Care 27: 261-264, No. 2, Oct 2017. Available from: URL: http://doi.org/10.1007/ s12028-017-0394-7 - USA 803284095 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Iohexol

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/iohexol-1jLbVgSNLf
Publisher
Springer International Publishing
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39119-8
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p188 - 2 Dec 2017 Encephalopathy and hemiparesis: case report A 72-year-old woman developed encephalopathy and right hemiparesis during treatment with iohexol [Omnipaque 300; dosage, route; time to reaction onset not clearly stated]. The woman had a history of type 2 diabetes mellitus and a 10mm anterior communicating artery aneurysm on the left side. SHe underwent an elective endovascular flow-diverter embolisation of the aneurysm. One hour later, she developed global aphasia. Subsequently, an emergent CT scan and a CT angiography using iohexol as a contrast medium were performed, which showed normal vasculature but a high attenuation of the left hemispheric subarachnoid space interpreted as hemispheric oedema. An emergent MRI revealed scattered, punctate infarcts in the left middle cerebral artery region. Twelve hours after the embolisation procedure, she developed right hemiparesis and encephalopathy that worsened gradually and peaked at 24 hours. Subsequently, a repeat CT angiography revealed a minute calibre of the vasculature in the region of the distal left cerebral artery. A perfusion CT scan showed a reduced left hemispheric cerebral blood flow with preservation of the cerebral blood volume. Thereafter, the woman underwent an emergency angiography and was treated with verapamil for the vasospasm. Her BP was augmented using phenylephrine to 160mm Hg with no change in the calibre of the vasculature in the region of the distal left cerebral artery on a repeat CT angiography. An electroencephalography revealed a focal persistent delta of moderate-high amplitude on the left side, predominantly over the fronto-temporal region of the head. Her severe neurological deficits progressive worsened even after 24 hours following the embolisation procedure. A subsequent non-contrast CT showed worsening of the left hemispheric oedema. Thereafter, a dual energy iodine subtracting sequencing revealed iohexol contrast extravasation that contributed to the sulcal effacement appearance with the presence of actual brain oedema. Therefore, she was diagnosed with contrast-induced encephalopathy and hemiparesis due to iohexol. Her vasopressor augmentation was withdrawn. Seventy-two hours after the onset of the symptoms, she had a complete neurologic recovery. Author comment: "We report a case of [contrast-induced encephalopathy] in which we used a dual energy CT scan to make the diagnosis." "At 12 h, she developed right hemiparesis and encephalopathy." Pagani-Estevez GL, et al. Dual-Energy CT to Diagnose Pseudoedema in Contrast- Induced Encephalopathy Following Cerebral Angiography. Neurocritical Care 27: 261-264, No. 2, Oct 2017. Available from: URL: http://doi.org/10.1007/ s12028-017-0394-7 - USA 803284095 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off